MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7MM X 24MM CTX SCR T8 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7MM X 24MM CTX SCR T8 S-T; PLATE, FIXATION, BONE
Model Number 72402724N
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that the evos screw broke while trying to remove it from the patient and a broken piece was retained in the patient.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the limited information provided, the root cause of the evos screw breakage or its removal cannot be determined.Additionally, no clinically relevant supporting documents were provided to support the implantation of the screw was not successful.The evos screw, it is made of a bio-composite material which is intended for implantation.However, the impact to the patient beyond the potential for screw migration and the potential risk for tissue inflammation and/or pain cannot be determined.It is unknown if there was a delay or if a backup device was available.Therefore, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7MM X 24MM CTX SCR T8 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10912261
Report Number1020279-2020-06794
Device Sequence Number19662535
Product Code HRS
UDI-Device Identifier00885556450291
UDI-Public00885556450291
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72402724N
Device Catalogue Number72402724N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;